MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 50MM (BETA); PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 50MM (BETA); PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 310-01-50
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Approximately 7 years after initial left tsa, the patient was revised due to failure of the cage glenoid, the pegs had dissociated from the poly.The patient had osteolysis, signs of metallosis and significant bone loss.The patient was not revised to exactech devices.The patient was revised to a djo glenoid and exactech humeral components.The event is not related to the breakage of a device.The event did no lead to a surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images and x-rays provided.Product not returning due to hospital policy.
 
Additional Manufacturer Narrative
D10: concomitants: 4750074 300-01-12 - equinoxe humeral stem primary press fit 12mm, 4667555 300-10-45 - equinoxe replicator plate 4.5mm o/s, 4660143 300-20-02 - equinox square torque define screw drive kit.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1, h6.Mdr section codes updated/corrected: b, c, d, g.The revision reported was likely the result of prosthesis wear of the polyethylene glenoid body.The wear through the glenoid body may have led to metal-on-metal prosthesis wear between the humeral head and retained center cage resulting in metallosis in the surrounding tissue.However, prosthesis wear of the metal components could not be confirmed as the devices were not returned for evaluation.Contributing factors to the glenoid failure could have been improper initial seating of the glenoid body during implantation resulting in eccentric loading; however, these and any other potential contributions of user and patient-related considerations to the event could not be assessed from the provided information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE, HUMERAL HEAD SHORT, 50MM (BETA)
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville 32653
3525541928
MDR Report Key19716074
Report Number1038671-2024-02349
Device Sequence Number15526462
Product Code HSD
UDI-Device Identifier10885862083890
UDI-Public10885862083890
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number310-01-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale